Alert archive / Oklahoma / High Wind Watches in 2011
High Wind Watch 1, NWS Norman, OK
NWS Norman, OK issued this high wind watch at Apr 14, 2011, 3:58 AM CDT for 24 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Apr 15, 2011, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2011, 3:58 AM CDT (08:58 UTC)
- In effect from
- Apr 15, 2011, 4:00 AM CDT
- Expired
- Apr 14, 2011, 9:46 PM CDT
- In force
- Issued by
- NWS Norman, OK
All 27 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 126 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3157 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind watch went out at Apr 14, 3:26 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 14, 3:26 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT THU APR 14 2011
.DISCUSSION...
MAIN FOCUS WAS ON THE MANY WEATHER CONDITIONS EXPECTED THROUGH
FRIDAY.
MID AND UPPER WAVE WILL MOVE ACROSS THE CENTRAL ROCKIES AND DEEPEN
OVER THE CENTRAL PLAINS. MEANWHILE... A SFC LOW WILL DEVELOP IN THE
TX PANHANDLE AND LIFT NORTHEAST INTO KANSAS TODAY. A DRYLINE
EXTENDING FROM THE LOW WILL MOVE EAST ACROSS THE FA. A COLD FRONT
WILL THEN MOVE SOUTH ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND EASTERN PARTS OF
THE FA LATER THIS AFTERNOON AND TONIGHT. INSTABILITY AND STRONG WIND
SHEAR WILL BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE.
BEHIND THE DRYLINE AND AHEAD OF THE COLD FRONT... A VERY DRY AND
GUSTY AIRMASS WILL MOVE INTO THE REGION. THE DRY AIR AND GUSTY WINDS
WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL WITH A RED FLAG
WARNING BEING ISSUED FOR PARTS OF THE FA. THE WINDS WILL ALSO BECOME
STRONG IN PARTS OF WESTERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON
SO WILL ISSUE A WIND ADVISORY.
GUSTY NORTHERLY WINDS WILL OCCUR DIRECTLY BEHIND THE COLD FRONT
TONIGHT. HOWEVER... MUCH STRONGER WINDS ARE EXPECTED LATE
TONIGHT/FRIDAY... WITH STRONG CAA BEHIND THE FRONT. WILL ISSUE A
HIGH WIND WATCH FOR APPROX WESTERN HALF OF FA WITH A WIND ADVISORY
FOR REST OF AREA EXCEPT IN THE SOUTHEAST. WINDS EXPECTED TO DECREASE
FRIDAY NIGHT AS SFC HIGH SETTLES INTO REGION AND STORM SYSTEM MOVES
AWAY FROM THE AREA. FIRE WX CONDITIONS MAY ALSO BE MET IN SW
PORTIONS OF THE FA FRIDAY AFTERNOON BUT WITH ALREADY SO MANY
HEADLINES WILL HOLD OFF ON ANY FIRE WX WATCH AND LET LATER SHIFTS
DECIDE. COLD START TO THE DAY SATURDAY BUT WARMING TREND OVER THE
WEEKEND AS SOUTHERLY WINDS RETURN TO THE AREA. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS
SHORTWAVE/DISTURBANCES MOVE ACROSS THE REGION ALONG WITH A COLD
FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 81 46 63 38 / 20 20 10 10
HOBART OK 81 43 67 36 / 10 10 0 0
WICHITA FALLS TX 90 47 74 40 / 10 10 0 0
GAGE OK 70 43 65 30 / 10 20 10 0
PONCA CITY OK 78 47 57 36 / 30 40 40 10
DURANT OK 80 52 68 42 / 30 40 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR OKZ008-013-019-
020-025-026-028>030-039>041-044>046-050.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
OKZ004>007-009>012-014>018-021>024-027-033>038.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR OKZ014>017-021>025-027>029-033>041-044>046-050.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR OKZ014-016-021-022-033>037.
TX...WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR TXZ086>090.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
TXZ083>085.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR TXZ083>090.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR TXZ083>085-087-088.
&&
32/25Hazardous weather outlook, Apr 13, 9:57 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CDT WED APR 13 2011
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
957 PM CDT WED APR 13 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS IS VERY LOW THROUGH TONIGHT.
DISCUSSION...
A LOW LEVEL JET WILL BEGIN TO PULL GULF MOISTURE UP INTO NORTH TEXAS
AND SOUTHERN OKLAHOMA BY LATE TONIGHT. GIVEN WARM TEMPERATURES
ALOFT...IT WILL BE DIFFICULT FOR THE INITIAL MOISTURE RETURN TO
PRODUCE RAIN. IF ANY SHOWERS OR THUNDERSTORMS DO OCCUR...INSTABILITY
WILL BE VERY LIMITED...RESULTING IN ONLY BRIEF RAIN AND PERHAPS A
FEW LIGHTNING STRIKES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND EARLY EVENING. THE SLIGHT RISK AREA IS EAST OF A LINE
FROM MEDFORD TO JONES TO MADILL. THE MODERATE RISK AREA IS EAST OF A
LINE FROM NEWKIRK TO CUSHING...TO ADA AND ATOKA. A SEASONALLY STRONG
JET STREAM WILL EJECT FROM THE ROCKIES...CAUSING LOW PRESSURE TO
INTENSIFY IN SOUTHERN KANSAS...AND DRAGGING A DRYLINE TO THE WESTERN
BORDER OF THE SLIGHT RISK AREA BY MID AFTERNOON. ADEQUATE RETURN OF
GULF MOISTURE AHEAD OF THE DRYLINE...COMBINED WITH INTENSE
LIFTING...WILL RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS
OVER THE RISK AREA BY LATE AFTERNOON AND EARLY EVENING.
VERY STRONG WINDS AT ALL LEVELS...WILL YIELD THE DISTINCT
POSSIBILITY OF DAMAGING WINDS. LARGE HAIL AND TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY OVER THE MODERATE RISK AREA. STORMS WILL MOVE
RAPIDLY EASTWARD AT 30 TO 40 MPH...SO PEOPLE SHOULD THINK AHEAD AND
REACT QUICKLY TO SEVERE WEATHER WARNINGS. THE DRYLINE MAY STALL OVER
SOUTHEAST OKLAHOMA DURING THE EVENING. THE RISK OF SEVERE WEATHER
WILL END WHEN A COLD FRONT SWEEPS THROUGH THAT REGION LATER IN THE
NIGHT.
THE NEXT CHANCE OF THUNDERSTORMS IS FORECAST FOR MONDAY AND TUESDAY
OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
FIRE WEATHER WILL BE OF GREAT CONCERN DURING WINDY WEATHER ON BOTH
THURSDAY AND FRIDAY. PLEASE REFER TO THE FIRE WEATHER MESSAGE
PRODUCTS FOR WATCHES...WARNINGS...AND FURTHER DISCUSSION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:58 AM CDT | Wind Advisory | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 3 more | 12 hr |
| Apr 14, 3:58 AM CDT | Wind Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Cotton and 18 more | 42 hr |
| Apr 14, 3:07 PM CDT | Special Weather Statement | OUN | Carter | 23 min |
| Apr 14, 3:33 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 27 min |
| Apr 14, 3:34 PM CDT | Fire Weather Watch | OUN | Beckham, Caddo, Comanche, Cotton, Custer, Greer and 6 more | 13 hr |
| Apr 14, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 64 min |
| Apr 14, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 60 min |
| Apr 14, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 42 min |
| Apr 14, 4:06 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 39 min |
| Apr 14, 4:12 PM CDT | Tornado Warning | OUN | Garvin, Murray, Pontotoc | 63 min |
| Apr 14, 4:41 PM CDT | Tornado Warning | OUN | Lincoln, Payne | 18 min |
| Apr 14, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love | 63 min |
| Apr 14, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Lincoln, Pottawatomie, Seminole | 45 min |
| Apr 14, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 57 min |
| Apr 14, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Murray, Pontotoc | 61 min |
| Apr 14, 5:29 PM CDT | Tornado Warning | OUN | Carter, Johnston, Marshall | 46 min |
| Apr 14, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 44 min |
| Apr 14, 5:31 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 59 min |
| Apr 14, 6:15 PM CDT | Tornado Warning | OUN | Atoka, Bryan, Johnston, Marshall | 75 min |
| Apr 14, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc | 58 min |
| Apr 14, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 39 min |
| Apr 14, 6:29 PM CDT | Tornado Warning | OUN | Atoka, Coal | 46 min |
| Apr 14, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| Apr 14, 6:54 PM CDT | Tornado Warning | OUN | Atoka, Coal, Johnston | 81 min |
| Apr 14, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 31 min |
| Apr 14, 4:57 PM CDT | Special Weather Statement | OUN | Archer, Baylor, Knox, Wichita | 63 min |
Nearby
High Wind Watches in Oklahoma, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.